Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 124, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 22, 2008, 2:45 PM EDT for Broward County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2008, 2:45 PM EDT (18:45 UTC)
- Expired
- Aug 22, 2008, 3:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Broward County, FL
The radar
The Miami radar (KAMX), 58 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2072 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 221845
SVRMFL
FLC011-221915-
/O.NEW.KMFL.SV.W.0124.080822T1845Z-080822T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
245 PM EDT FRI AUG 22 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
* UNTIL 315 PM EDT
* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DANIA BEACH TO 6 MILES SOUTH OF
HALLANDALE...AND MOVING NORTHEAST AT 24 MPH.
* THE LINE OF STORMS WILL AFFECT...
HALLANDALE...
PORT EVERGLADES...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
LAT...LON 2598 8011 2598 8013 2598 8021 2615 8017
2615 8010 2611 8010 2610 8011 2609 8010
2607 8011 2606 8010
TIME...MOT...LOC 1845Z 221DEG 20KT 2605 8011 2592 8015
$$
STRASSBERG2 follow-up statements
000
WWUS52 KMFL 221902
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
302 PM EDT FRI AUG 22 2008
FLC011-221915-
/O.CON.KMFL.SV.W.0124.000000T0000Z-080822T1915Z/
BROWARD FL-
302 PM EDT FRI AUG 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN BROWARD COUNTY...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FORT LAUDERDALE BEACH TO
HOLLYWOOD DOWNTOWN...MOVING NORTH AT 23 MPH.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
LAT...LON 2608 8013 2606 8010 2602 8010 2601 8011
2598 8011 2598 8021 2615 8017 2615 8010
2611 8010 2610 8011 2609 8010
TIME...MOT...LOC 1902Z 197DEG 20KT 2614 8011 2602 8014
$$
STRASSBERG000
WWUS52 KMFL 221911
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
311 PM EDT FRI AUG 22 2008
FLC011-221921-
/O.EXP.KMFL.SV.W.0124.000000T0000Z-080822T1915Z/
BROWARD FL-
311 PM EDT FRI AUG 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWARD COUNTY
WILL EXPIRE AT 315 PM EDT...
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2608 8013 2606 8010 2602 8010 2601 8011
2598 8011 2598 8021 2615 8017 2615 8010
2611 8010 2610 8011 2609 8010
TIME...MOT...LOC 1911Z 197DEG 20KT 2619 8009 2607 8012
$$
STRASSBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:10 PM EDT, 35 minutes earlier.
Area forecast discussion, Aug 22, 2:10 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
210 PM EDT FRI AUG 22 2008
.AVIATION...
VFR CONDITIONS FOR THE PERIOD. SW WINDS EXPECTED TO PREVAIL TODAY AT
ALL TERMINALS...WITH VCTS UNTIL 00Z. AFTER 00Z FOR THE EAST COAST
TERMINALS...LIGHT WIND FROM THE SE IS EXPECTED WITH VCSH POSSIBLE.
SE FLOW WILL SPEED UP BY 15Z WITH VCTS PREVAILING. REDUCTIONS IN
VIS/CEILING BRIEF BUT SIGNIFICANT WITHIN THE TSS. FOR
KAPF...LIGHT SE WIND STARTING AT 00Z WITH VCSH. AFTER 15Z...WIND
WILL STILL COMING FROM SE BUT A LITTLE STRONGER...WITH VCSH
POSSIBLE.
/RIVERA
&&
.PREV DISCUSSION... /ISSUED 1045 AM EDT FRI AUG 22 2008/
HYDROLOGY...FLOOD WARNING CONTINUES IN EFFECT FOR GLADES/HENDRY
COUNTIES UNTIL 345 PM EDT. FURTHER EXTENSION IN TIME MAY BE NEEDED.
WILL SEE WITH UPDATED INFO LATER ON. RIGHT NOW VERY HEAVY RAINBAND
IS AFFECTING CHARLOTTE/LEE COUNTIES...AND THIS LOOKS TO STAY JUST
NORTH OF THE AREA...BUT WILL BE CLOSELY WATCHED. ADDITIONAL HEAVY
SHOWERS ARE BEGINNING TO DEVELOP OVER NORTHERN COLLIER...AND THESE
LIKELY WILL PUSH INTO GLADES/HENDRY. THERE DEFINITELY IS A HIGH
CONCERN FOR LOCALLY HEAVY RAINFALL. PUNTA GORDA HAS RECENTLY
RECORDED RAINFALL RATES OF 2-3/HR...SO THE SHRA/TSRA WILL BE
CAPABLE OF DUMPING A LOT OF RAIN IN A SHORT PERIOD OF TIME WHICH
WOULD AGGRAVATE THE FLOODING SITUATION. /DG
UPDATE...AGAIN MODELS ARE UNDERESTIMATING THE WINDS SPEEDS
LOCALLY. LAKE OKEECHOBEE HAS BEEN HAVING SUSTAINED WINDS OR AROUND
20 KNOTS ALL NIGHT AND MORNING LONG...AND FOWEY ROCKS HAS BEEN
RUNNING CLOSE TO 20 KT AS WELL. UPDATED THE FCST TO INCREASE WINDS
AREA WIDE...WITH BREEZY CONDITIONS OVER LAND AREAS...AND TO SCA
LEVELS OVER THE LOCAL WATERS. THE SOUTHERN LEGS OF THE WATERS WILL
MOST LIKELY BE IN THE 15 TO 20 KT RANGE...BUT WITH FREQUENT
GUSTS TO AROUND 25 KNOTS...WARRANTING THE SCA. MIA SOUNDING SHOWS
STRONG LOW LEVEL WINDS...WITH 24 KNOTS AT ONLY 1K FT. SO THE HEAVY
SHOWERS AND STORMS WILL AGAIN BE CAPABLE OF PRODUCING GUSTY WINDS
OF 40 TO 50 MPH OVER LAND AND 35 TO 45 KNOTS OVER THE WATERS. THE MIA
SOUNDING SHOWED DECENT WIND SHEAR IN THE LOWEST FEW THOUSAND
FEET...BUT SURFACE WINDS HAVE VEERED NOW LIMITING THE
HELICITY...SO ONLY GUSTY WINDS ARE EXPECTED.
REST OF FCST IS ON TRACK WITH LIKELY POPS EVERYWHERE. PLENTY OF
SUNSHINE THIS MORNING WILL ALLOW FOR HIGHER INSTABILITY THIS
AFTERNOON...SO AM EXPECTING SHRA/TSRA TO DEVELOP PROVIDING RISKS
OF LOCALLY HEAVY RAINFALL AND GUSTY WINDS. MOST DEFINED
CONVERGENCE RAINBANDS SOUTH OF FAY ARE CURRENTLY OVER
CHARLOTTE/LEE COUNTIES AND OVER THE LOCAL ATLANTIC WATERS...BUT
WILL WATCH FOR ANY DEVELOPING LOCALLY LATER ON. UPDATES ALREADY
OUT. /DG
PREV DISCUSSION... /ISSUED 754 AM EDT FRI AUG 22 2008/
AVIATION...
VFR CONDITIONS PREVAILING TODAY. SW FLOW EXPECTED TO SHIFT TO S BY
14Z AT ALL TERMINALS. VCSH PREVAILING EVERYWHERE THIS MORNING
EXCEPT KAPF...WHICH HAS VCTS UNTIL 23Z. VCTS FOR THE EAST COAST
TERMINALS STARTING AT 14Z...WITH BRIEF BUT POSSIBLY SIGNIFICANT
REDUCTION OF VIS/CEILINGS. GUSTY WIND OF 25 TO 35 KTS EXPECTED AS
TSS MOVE THROUGH TERMINALS. BY 23Z...LIGHT WINDS KEPT FROM S AND
VCSH AT ALL TERMINALS.
/RIVERA
PREV DISCUSSION... /ISSUED 321 AM EDT FRI AUG 22 2008/
DISCUSSION...IN THE SHORT TERM, T.S. FAY CONTINUES TO STAGGER
WESTWARD ACROSS N FLA PUTTING OUR REGION UNDER DEEP SOUTHWESTERLY
FLOW. THIS TREND WILL CONTINUE THROUGH TODAY AND AS FAY MOVES
FARTHER TO THE WEST, ALBEIT AT A SNAILS PACE, DEEP LAYER RIDGE
WILL SLOWLY BEGIN TO BUILD WEST FROM THE ATLANTIC. BUT UNTIL THEN,
PLENTY OF MOISTURE WILL HANG AROUND WITH FCST PWATS EXPECTED TO
REMAIN ABOVE TWO INCHES THROUGH THE WEEKEND. POPS WILL REMAIN HIGH
BUT PRECIP PATTERNS WILL CHANGE SUBTLY AS THE AFOREMENTIONED RIDGE
BUILDS ACROSS THE AREA. FOR TODAY, THE CHANCES WILL BE HIGH ACROSS
ALL OF THE CWA, BUT BY SATURDAY, THE HIGHEST CHANCES WILL SHIFT TO
THE INTERIOR ZONES ALTHOUGH REMAINING LIKELY ALL AREAS BUT THEN
DECREASING SLIGHTLY TO CHANCE EAST AND WEST COAST ZONES TO LIKELY
INTERIOR REGIONS. THIS IN PART DUE TO THE FACT THAT AS FAY DOES
TRANSITION MORE WESTWARD AND THE ATLANTIC RIDGE BUILDS, WIND FLOW
DIMINISHES SUBSTANTIALLY SO GOOD SEA BREEZE CONVERGENCE IS
EXPECTED TO DEVELOP. BY SUNDAY, EASTERLY FLOW IS EXPECTED TO
FINALLY SETTLE IN SO MOST CONVECTION WILL TEND TO DEVELOP INLAND
AWAY FROM THE EAST COAST.
IN THE EXTENDED PERIODS, MADE NO REAL CHANGES AS MEX GUIDANCE
CONTINUES TO SHOW DECREASING POP TREND SO S FLA WILL GET BACK TO
MORE CLIMO CONDITIONS.
MARINE...WIND AND SEAS HAVE BEEN ON THE DECREASE ACROSS THE S FLA
WATERS BUT A SCA REMAINS IN PLACE FOR LAKE OKEE AS WINDS CONTINUE
TO BE NEAR 20 KNOTS WITH HIGHER GUSTS. THIS ADVISORY ONLY GOES
THROUGH 4 AM AND WILL BE EXTENDING THIS BEFORE ISSUANCE OF THE CWF
TO INCLUDE THIS MORNING AS LAKE TOWERS INDICATE WINDS STILL
GUSTING WELL OVER 20 KNOTS THERE. BUT THEY SHOULD DEFINITELY ON
THE DECREASE LATER TODAY AS FAY CONTINUES TO WEAKEN AS IT TRACKS
OVER N FLA. THERE ALSO WILL CONTINUE TO BE A SCEC STATEMENT FOR
THE ATLANTIC WATERS AS SEAS SLOWLY SUBSIDE BUT REMAIN AT 6 FEET
UNTIL TONIGHT WHEN THEY WILL DROP BELOW 5 FEET AS THE WINDS
CONTINUE TO DIMINISH.
FIRE WEATHER...NO PROBLEMS OR CONCERNS.
HYDROLOGY...FLOOD WARNING CONTINUES IN EFFECT FOR GLADES/HENDRY
COUNTIES THROUGH THIS AFTERNOON. THIS COULD BE EXTENDED IN TIME AS
THE SHERIFFS OFFICE IN GLADES COUNTY IS STILL REPORTING FLOODING
IN THE MUSE AREA...AND THE SHERIFF OFFICE IN HENDRY COUNTY IS
REPORTING FLOODING IN THE MONTURA AND LA BELLE AREAS. HPC QPF
GUIDANCE DOES INDICATE ONE HALF INCH TO ONE INCH AREAL COVERAGE
RAINFALL THROUGH TODAY FOR GLADES, HENDRY AND COLLIER COUNTIES AND
LESSER AMOUNTS FARTHER EAST AND SOUTH WITH ONE QUARTER TO ONE HALF
INCH RAINFALL AMOUNTS FOR SATURDAY. RAINBANDS FROM THE OUTER
CIRCULATION FROM FAY CONTINUE TO AFFECT S FLA AND LOCALLY HIGHER
AMOUNTS OF RAINFALL ARE ALWAYS POSSIBLE IF ONE OF THESE BANDS SETS
UP. LOCALLY HEAVY RAINFALL AMOUNTS COULD ESPECIALLY BE A PROBLEM
BY SATURDAY AS SEA BREEZE INTERACTIONS ARE EXPECTED TO DEVELOP.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 76 89 76 89 / 40 60 30 50
FORT LAUDERDALE 76 89 77 89 / 40 60 30 40
MIAMI 77 90 77 90 / 40 60 30 50
NAPLES 77 89 76 90 / 50 60 30 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR AMZ610-
AMZ630-AMZ650-AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR GMZ656-
GMZ657-GMZ676.
&&
LONG TERM...57/DG
SHORT TERM/AVIATION...65/GSHazardous weather outlook, Aug 22, 1:53 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 153 PM EDT FRI AUG 22 2008 FLZ063-066>075-168-172>174-230515- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 153 PM EDT FRI AUG 22 2008 ...FLOOD WARNING FOR GLADES/HENDRY COUNTIES THROUGH LATE AFTERNOON... ...THUNDERSTORMS PRODUCING HEAVY RAINFALL AND GUSTY WINDS THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON INTO EARLY THIS EVENING. LIGHTNING, GUSTY WINDS AND VERY HEAVY RAINFALL WILL BE THE MAIN IMPACTS FROM THE STORMS. REMEMBER THAT LIGHTNING CAN EVEN STRIKE UP TO 10 MILES AWAY FROM A STORM, WHERE RAIN IS NOT EVEN FALLING. FLOODING: INLAND FLOODING CONTINUES ACROSS PORTIONS OF GLADES AND HENDRY COUNTIES, IN THE WAKE OF TROPICAL STORM FAY. SOME ROADS CONTINUE CLOSED ACROSS THE AREA. A FLOOD WARNING REMAINS IN EFFECT FOR THIS AREA THROUGH 345 PM EDT TODAY. TORNADOES: SURFACE WINDS ARE SOUTH TO SOUTHEAST ALONG THE ATLANTIC COAST, WHILE WINDS JUST ABOVE THE SURFACE ARE FAIRLY STRONG OUT OF THE SOUTHWEST. THIS IS CREATING A FAVORABLE ENVIRONMENT FOR THE FORMATION OF WATERSPOUTS OVER THE ATLANTIC WATERS, WITH EVEN THE POSSIBILITY OF A BRIEF TORNADO OCCURRING ALONG THE ATLANTIC COAST. WIND: A SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM TODAY FOR ALL OF THE LOCAL WATERS. SOUTHWEST WINDS OF 15 TO 20 KNOTS WITH FREQUENT GUSTS TO AROUND 25 KNOTS WILL OCCUR WITH EVEN HIGHER GUSTS OF 35 TO 45 KNOTS EXPECTED IN THE HEAVIER SHOWERS AND THUNDERSTORMS. THE STRONGEST THUNDERSTORMS INLAND WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH. RIP CURRENTS: SOUTHWEST WINDS IN THE 10 TO 15 MPH RANGE WILL PERSIST ALONG THE GULF COAST TODAY, RESULTING IN A MODERATE RISK OF RIP CURRENTS AT THE COLLIER COUNTY BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON THROUGH THURSDAY, WITH LIGHTNING STRIKES AND GUSTY WINDS BEING THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO LIKELY IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING IN GLADES AND HENDRY COUNTIES. ALSO...REPORTS OF RAINFALL AMOUNTS IN EXCESS OF 2 INCHES, WIND GUSTS OF 40 MPH OR GREATER, AND ANY FUNNEL CLOUD REPORTS ARE ENCOURAGED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. DG
In the hours before
Special weather statement, Aug 22, 12:30 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1230 PM EDT FRI AUG 22 2008 FLZ071-073-221715- INLAND BROWARD COUNTY FL-INLAND MIAMI-DADE FL- 1230 PM EDT FRI AUG 22 2008 ...STRONG THUNDERSTORM MOVING ACROSS INTERIOR BROWARD AND MIAMI-DADE... AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF DADE-COLLIER TRAINING AIRPORT... MOVING NORTHEAST AT 24 MPH. THIS STORM WILL AFFECT... WEST BROWARD REC. AREA ON ALLIGATOR ALLEY... INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL... AND SURROUNDING COMMUNITIES. MOTORISTS ON ALLIGATOR ALLEY EAST OF THE COLLIER COUNTY LINE SHOULD EXERCISE CAUTION. THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2582 8074 2602 8085 2631 8060 2595 8044 TIME...MOT...LOC 1630Z 221DEG 21KT 2592 8072 STRASSBERG
Special weather statement, Aug 22, 1:00 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
100 PM EDT FRI AUG 22 2008
FLZ063-066-221730-
HENDRY FL-GLADES FL-
100 PM EDT FRI AUG 22 2008
...STRONG THUNDERSTORM MOVING ACROSS EASTERN GLADES AND EXTREME
NORTHERN HENDRY COUNTY...
AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ORTONA...MOVING NORTHEAST AT 42 MPH.
THIS STORM WILL AFFECT...
PALMDALE...
LAKEPORT...
BRIGHTON SEMINOLE INDIAN...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
LAT...LON 2714 8087 2707 8094 2707 8093 2704 8093
2703 8097 2705 8097 2701 8101 2698 8108
2694 8107 2692 8108 2693 8110 2689 8111
2686 8108 2675 8125 2692 8141 2722 8101
2722 8099
TIME...MOT...LOC 1700Z 231DEG 36KT 2688 8123
STRASSBERGSpecial weather statement, Aug 22, 1:05 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
105 PM EDT FRI AUG 22 2008
FLZ067-068-070>073-075-168-172-221800-
MAINLAND MONROE FL-INLAND PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-INLAND MIAMI-DADE FL-
COASTAL BROWARD COUNTY FL-
105 PM EDT FRI AUG 22 2008
...STRONG THUNDERSTORMS MOVING ACROSS MUCH OF EASTERN SOUTH
FLORIDA...
AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL TO EAST TOLL GATE ON
ALLIGATOR ALLEY TO FORTYMILE BEND...MOVING NORTHEAST AT 35 MPH.
THESE STORMS WILL AFFECT...
FORTYMILE BEND...
INTERSECTION I-75 AND U.S. 27...
SOUTH COUNTY REGIONAL PARK...
BOCA RATON EQUESTRIAN CENTER...
CORAL SPRINGS...
SANDALFOOT COVE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS.
LAT...LON 2656 8004 2620 8011 2597 8041 2589 8048
2571 8049 2558 8098 2593 8099 2628 8070
2679 8012 2664 8003
TIME...MOT...LOC 1705Z 226DEG 30KT 2628 8057 2613 8048
2573 8082
STRASSBERGLocal storm report, Aug 22, 1:36 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
136 PM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 10 NW PAHOKEE 26.90N 80.79W
08/22/2008 M41.00 MPH AMZ610 FL MESONET
LZ40 REPORTED 36 KTS WIND GUST OVER LAKE OKEECHOBEE.
&&
RIVERALocal storm report, Aug 22, 2:05 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
205 PM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST 10 NW PAHOKEE 26.90N 80.79W
08/22/2008 M39.00 MPH AMZ610 FL MESONET
LZ40 REPORTED 34 KTS WIND GUST OVER THE LAKE OKEECHOBEE.
&&
RIVERASpecial weather statement, Aug 22, 2:07 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
207 PM EDT FRI AUG 22 2008
FLZ068-072-074-168-172-173-221845-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
207 PM EDT FRI AUG 22 2008
...STRONG THUNDERSTORMS MOVING ACROSS FORT LAUDERDALE COAST...
AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DELRAY BEACH TO
DANIA BEACH...MOVING NORTH AT 29 MPH.
THESE STORMS WILL AFFECT...
PORT EVERGLADES...
FORT LAUDERDALE BEACH...
SEA RANCH LAKES...
GULF STREAM...
HILLSBORO BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
LAT...LON 2649 8005 2639 8006 2618 8010 2609 8010
2593 8013 2592 8027 2621 8020 2650 8007
2668 8003 2655 8003
TIME...MOT...LOC 1807Z 191DEG 25KT 2649 8007 2610 8012
STRASSBERGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:24 PM EDT | Small Craft Advisory | MFL | 19 hr | |
| Aug 21, 8:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| Aug 21, 8:59 PM EDT | Special Marine Warning | MFL | 101 min | |
| Aug 22, 12:01 PM EDT | Special Weather Statement | MFL | Broward | 59 min |
| Aug 22, 12:05 PM EDT | Special Marine Warning | MFL | 85 min | |
| Aug 22, 12:17 PM EDT | Special Marine Warning | MFL | 28 min | |
| Aug 22, 12:24 PM EDT | Special Weather Statement | MFL | Hendry | 51 min |
| Aug 22, 12:30 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Aug 22, 12:40 PM EDT | Special Marine Warning | MFL | 50 min | |
| Aug 22, 12:54 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Aug 22, 12:55 PM EDT | Special Marine Warning | MFL | 50 min | |
| Aug 22, 1:00 PM EDT | Special Weather Statement | MFL | Glades | 30 min |
| Aug 22, 1:05 PM EDT | Special Weather Statement | MFL | Broward | 55 min |
| Aug 22, 1:27 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Aug 22, 1:30 PM EDT | Special Marine Warning | MFL | 45 min | |
| Aug 22, 2:07 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Aug 22, 2:22 PM EDT | Tornado Warning | MFL | Broward | 23 min |
| Aug 22, 2:53 PM EDT | Areal Flood Advisory | MFL | Broward | 112 min |
| Aug 22, 3:07 PM EDT | Special Weather Statement | MFL | Miami-Dade | 53 min |
| Aug 22, 3:21 PM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 22, 3:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 22, 3:36 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 114 min |
| Aug 22, 3:44 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Aug 22, 3:49 PM EDT | Flash Flood Warning | MFL | Broward, Miami-Dade | 116 min |
| Aug 22, 3:51 PM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 22, 4:08 PM EDT | Special Marine Warning | MFL | 52 min | |
| Aug 22, 4:16 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| Aug 22, 4:29 PM EDT | Special Marine Warning | MFL | 61 min | |
| Aug 22, 4:38 PM EDT | Special Weather Statement | MFL | Hendry | 67 min |
| Aug 22, 4:49 PM EDT | Areal Flood Advisory | MFL | Broward | 116 min |
| Aug 22, 4:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Aug 22, 5:26 PM EDT | Special Weather Statement | MFL | Collier | 64 min |
| Aug 22, 5:42 PM EDT | Special Weather Statement | MFL | Hendry | 63 min |
| Aug 22, 5:50 PM EDT | Areal Flood Warning | MFL | Broward, Miami-Dade | 2 hr |
| Aug 22, 6:38 PM EDT | Special Weather Statement | MFL | Collier | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.